MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICS-4.0-CT-OTW-ST-1111
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported while placing a turbo-ject® single lumen over-the-wire power-injectable picc line in the left arm, the guide slid into the patient's flesh rather than the intended vein.This resulted in a small piece of metal remaining in situ, bruising at the site of placement and a follow-up appointment scheduled for monitoring.Additional information regarding the event and patient has been requested but not yet provided.As reported, the patient did not require any additional procedures due to this occurrence.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7743095
Report Number1820334-2018-02222
Device Sequence Number19229760
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)190411(10)7820181
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2019
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Device Lot Number7820181
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;